Alert archive / Oklahoma / Tornado Warnings in 2018
Tornado Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jan 21, 2018, 4:16 PM CST for LeFlore County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2018, 4:16 PM CST (22:16 UTC)
- Expired
- Jan 21, 2018, 4:45 PM CST
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:05 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915
WFUS54 KTSA 212216
TORTSA
OKC079-212245-
/O.NEW.KTSA.TO.W.0001.180121T2216Z-180121T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
416 PM CST SUN JAN 21 2018
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southwestern Le Flore County in southeastern Oklahoma...
* Until 445 PM CST
* At 416 PM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Whitesboro, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Whitesboro... Talimena State Park...
Lake Wister State Park... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3463 9494 3468 9494 3468 9502 3496 9488
3485 9463 3463 9493
TIME...MOT...LOC 2216Z 214DEG 32KT 3468 9496
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Lacy3 follow-up statements
157
WWUS54 KTSA 212225
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
425 PM CST SUN JAN 21 2018
OKC079-212245-
/O.CON.KTSA.TO.W.0001.000000T0000Z-180121T2245Z/
Le Flore OK-
425 PM CST SUN JAN 21 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
SOUTHWESTERN LE FLORE COUNTY...
At 425 PM CST, a severe thunderstorm capable of producing a tornado
was located 3 miles southeast of Talimena State Park, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Lake Wister State Park... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3470 9491 3471 9493 3474 9497 3496 9488
3485 9463 3470 9487
TIME...MOT...LOC 2225Z 213DEG 26KT 3475 9491
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Lacy374
WWUS54 KTSA 212235
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
435 PM CST SUN JAN 21 2018
OKC079-212245-
/O.CON.KTSA.TO.W.0001.000000T0000Z-180121T2245Z/
Le Flore OK-
435 PM CST SUN JAN 21 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR CENTRAL
LE FLORE COUNTY...
At 434 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Talimena State Park, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Lake Wister State Park... Summerfield...
The circulation has been on a weakening trend over the past 10
minutes. If this trend continues, the warning will be allowed to
expire on time at 445 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3476 9485 3478 9489 3482 9492 3496 9488
3486 9465 3479 9478
TIME...MOT...LOC 2234Z 214DEG 32KT 3482 9485
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Lacy726
WWUS54 KTSA 212244
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
444 PM CST SUN JAN 21 2018
OKC079-212254-
/O.EXP.KTSA.TO.W.0001.000000T0000Z-180121T2245Z/
Le Flore OK-
444 PM CST SUN JAN 21 2018
...THE TORNADO WARNING FOR CENTRAL LE FLORE COUNTY WILL EXPIRE AT 445
PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3476 9485 3478 9489 3482 9492 3496 9488
3486 9465 3479 9478
TIME...MOT...LOC 2244Z 214DEG 32KT 3489 9479
$$
LacyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jan 21, 2:18 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 21, 2:18 PM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 218 PM CST Sun Jan 21 2018 .DISCUSSION... Main concern for this forecast package is the severe weather potential over the next 8 to 10 hours across portions of eastern Oklahoma and western Arkansas. Deep layer moisture has increased today per blended TPW products, especially across parts of the area to the southeast of I-44. In response, instability has increased some over the past few hours areawide, with mesoanalysis showing MUCAPEs currently from 500-1000 J/kg in parts of far southeast Oklahoma. Scattered showers have developed early this afternoon within the moist axis, although no lightning strikes have yet been detected to the north of the Red River. Some destabilization should continue through the mid to late afternoon hours, with strong wind fields supporting at least some potential for initial low-topped supercell development and an eventual transition to a linear structure. Damaging winds will be the main severe weather threat, with tornado potential being a secondary concern. Very high low level shear exists in parts of far southeast Oklahoma and west central Arkansas, which is consistent with local ensembled updraft helicity progs, and as such, the highest chance of a tornado will be located in this region, likely to the south and east of a line from Ozark to Fort Smith to Wilburton to Antlers. That being said, a nonzero tornado threat will exist almost all the way north to I-44. Instability will diminish through the evening hours, with the shower and thunderstorm chance ending between midnight and 3 am Monday. Wraparound cloud cover will overspread mainly northeast Oklahoma and northwest Arkansas during the day Monday, leading to a cloudy and blustery day, as westerly winds should also gust to near 40 mph at times. A Wind Advisory may be required tomorrow for some areas north of I-40. The windy conditions, low relative humidities, and lower cloud cover in parts of east central and southeast Oklahoma could lead to an increased fire danger tomorrow afternoon in locations that do not receive appreciable rainfall today and tonight. Tuesday through Thursday should be fairly quiet with temperatures near to above normal and dry conditions. Fire danger may increase some on Thursday as winds increase ahead of the next storm system that will move through Friday and into Saturday. Moisture does not look as abundant ahead of this system, with no more than an isolated thunderstorm chance across southeast Oklahoma and west central Arkansas Friday night. Cooler and drier weather will arrive behind the system to close out next weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 49 29 54 / 10 10 0 0 FSM 42 53 32 54 / 90 0 0 0 MLC 42 52 30 55 / 40 0 0 0 BVO 40 47 28 52 / 10 10 0 0 FYV 41 46 29 49 / 90 10 0 0 BYV 41 47 29 48 / 100 10 10 0 MKO 39 49 28 52 / 50 0 0 0 MIO 40 45 28 50 / 70 10 10 0 F10 40 50 29 54 / 20 0 0 0 HHW 42 56 32 57 / 90 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Jan 21, 12:00 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1200 PM CST Sun Jan 21 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1200 PM CST Sun Jan 21 2018 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING / ELEVATED FIRE DANGER MONDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...East of highway 69, south of highway 412. ONSET...After 3 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...East of highway 69. ONSET...After 3 PM. FLASH FLOOD. RISK...Limited. AREA...East of highway 69. ONSET...After 6 PM. HEAVY RAIN. RISK...Limited. AREA...East of highway 69. ONSET...After 6 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Much of northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... There is a slight or elevated risk for severe storms later this afternoon and evening east of highway 69 and south of highway 412, covering portions of east central and southeast Oklahoma, as well as much of northwest and west central Arkansas. Damaging winds will be the primary threat. However, isolated tornadoes and marginally severe hail will also be possible with the strongest storms. There is a marginal or limited risk of severe storms across portions of northeast and east central Oklahoma. Storms are expected to form by mid afternoon along a zone of increasing low level convergence ahead of a cold front/dryline. A secondary round of scattered storms is expected to develop along the cold front during the evening. Increasing low level moisture over eastern Oklahoma and western Arkansas will combine with plenty of wind shear and weak to possibly moderate instability to bring severe weather potential. Low level shear will be sufficient to support the potential for a few isolated tornadoes. Instability will be the main limiting factor to a more widespread and organized severe weather threat. All storm activity should move east toward central Arkansas by around midnight tonight. Strong south winds, with gusts to near 40 mph, will persist for the remainder of the day. The strong winds and favorable fuel conditions will raise fire weather concerns, however the overall fire danger will be limited by higher moisture/humidity in the air. The dry air behind the cold front is not expected to move into the region until after dark, limiting the overall fire weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...High Wind Potential...High Fire Weather Potential. TUESDAY thru THURSDAY...No Hazards. FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty west winds on Monday behind the cold front, combined with drier air that will then be in place, will elevate fire weather concerns. An elevated fire danger is forecast over much of eastern Oklahoma and western Arkansas. Conditions will be conducive for the rapid growth and spread of wildfires. Strong south winds will return toward the end of the week ahead of the next storm system. The winds will raise fire weather concerns as well. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Jan 21, 4:06 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
406 PM CST SUN JAN 21 2018
OKZ074-075-212230-
Haskell OK-Latimer OK-
406 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL AND WESTERN
LATIMER COUNTIES UNTIL 430 PM CST...
At 406 PM CST, a strong thunderstorm was located 4 miles north of
Higgins, moving northeast at 45 mph.
Pea to Dime size hail and wind gusts up to 50 mph will be possible
with this storm.
Locations in or near the path include...
Wilburton... Kinta...
Damon... Higgins...
Lequire... Robbers Cave State Park...
Gowen... Panola...
Lewisville...
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3485 9552 3486 9551 3491 9551 3503 9540
3503 9535 3510 9535 3528 9519 3511 9494
3475 9537
TIME...MOT...LOC 2206Z 219DEG 40KT 3487 9540
LacySpecial weather statement, Jan 21, 4:12 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
412 PM CST SUN JAN 21 2018
OKZ049-076-212245-
Pushmataha OK-Le Flore OK-
412 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 445 PM CST...
At 412 PM CST, a strong thunderstorm was located 6 miles east of
Albion, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Talihina... Fanshawe...
Albion... Talimena State Park...
Whitesboro... Lake Wister State Park...
Summerfield...
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3463 9512 3468 9510 3468 9506 3475 9506
3486 9501 3486 9500 3489 9500 3494 9497
3494 9493 3500 9493 3488 9465 3454 9493
TIME...MOT...LOC 2212Z 208DEG 28KT 3465 9499
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:06 PM CST | Special Weather Statement | TSA | Latimer | 24 min |
| Jan 21, 4:12 PM CST | Special Weather Statement | TSA | LeFlore | 33 min |
| Jan 21, 4:40 PM CST | Special Weather Statement | TSA | Adair | 35 min |
| Jan 21, 4:41 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 34 min |
| Jan 21, 4:49 PM CST | Special Weather Statement | TSA | Pushmataha | 26 min |
| Jan 21, 4:54 PM CST | Special Weather Statement | TSA | Cherokee | 36 min |
| Jan 21, 4:55 PM CST | Special Weather Statement | TSA | Muskogee | 35 min |
| Jan 21, 5:09 PM CST | Special Weather Statement | TSA | Sequoyah | 36 min |
| Jan 21, 5:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Jan 21, 5:34 PM CST | Special Weather Statement | TSA | Cherokee | 26 min |
| Jan 21, 5:36 PM CST | Special Weather Statement | TSA | Pittsburg | 24 min |
| Jan 21, 5:55 PM CST | Special Weather Statement | TSA | McIntosh | 35 min |
Nearby
Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.